| Model Number |
CNWET0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Headache (1880); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced severe halo effect at night and headaches daily.After several weeks, his vision was slowly declined and had issues with transitioning from near to distant vision with severe blurring.After a few minutes of reading on his phone tried to look at anything at a distance it takes 20 minutes to an hour for his vision to clear up where the patient vision was again clear with no blurring.This transition occurrences are debilitating and affecting his daily activities.Additional information has been requested.There are two medical reports associated with same event.This file is 1 of 2.
Event or Problem Description
Additional information has been requested and it states that the lens was explanted and replaced with another unknown monofocal lens in a secondary procedure.The clinical reason for explant was mentioned as mechanical complications of intraocular lens.Patient issue was resolved with no further impact.
Additional Manufacturer Narrative
Additional information has been provided in b.2., b.5., d.6.A., d.6.B., d.10., h.3., h.6., and h.11 the product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The product has not been received to evaluate as the lens remains in the patient's eye at this time.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that a consumer contacted company to seeking information about symptoms.A company representative provided the consumer with patient educational materials and advised them to speak to surgeon regarding issues they are experiencing or seek a second opinion.Patient indicated they were in constant contact with surgeon and ophthalmologist and was planning to seek a second opinion.No additional information has been provided at this time.The hcp provided information that that the lens was exchanged for an unspecified monofocal lens.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The lens was returned in a plastic container.Solution was dried on the lens.The optic had deep scrapes and scuff marks on the anterior and posterior sides of the lens in the shape of an instrument used to grasp the lens.This damage is typical of explant removal.Power and resolution testing could not be conducted due to the extensive optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.This would be unrelated to the reported complaint.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that a consumer contacted alcon to seeking information about symptoms.An alcon representative provided the consumer with patient educational materials and advised them to speak to surgeon regarding issues they are experiencing or seek a second opinion.Patient indicated they were in constant contact with surgeon and ophthalmologist and was planning to seek a second opinion.No additional information has been provided at this time.The hcp provided information that that the company, 21.0 diopter, (1.5 extended depth of focus) lens was removed and replaced with an unspecified monofocal lens.Due to the exchange of a vivity lens to a monofocal lens may suggest that a monofocal lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).